Really Big Spike and Sudden Hearing Loss in One Ear? I'm Totally Freaking Out Right Now!

Discussion in 'Support' started by Darcybeau, May 18, 2017.

    1. Darcybeau

      Darcybeau Member

      Tinnitus Since:
      2010
      Cause of Tinnitus:
      Unknown
      Has anyone had anything like this?

      I'm going to the doctors to see if it's anything blatantly obvious and I'll probably see if I can see an EMT.

      I just need help working through this, I've never had tinnitus this bad and definitely not with hearing loss.

      Does anyone have any advice? I'm really scared at the moment,.
       
      • Hug Hug x 2
    2. NimQ
      Alienated

      NimQ Member Benefactor

      Location:
      Northern Europe
      Tinnitus Since:
      03/2011, got worse 09/2016
      Cause of Tinnitus:
      Acoustic trauma
      Go to a specialist asap and get hearing test to check whether there really is chunk of hearing range missing. I'm no expert when it comes to sudden hearing loss, but I know treatments like HBOT and Prednisone are used in these cases. Very often succesfully, too. I bet it is indeed horribly scary situation and I really wish things turn out better for you soon.

      Was there anything that could have triggered this? Acoustic trauma, medication, head trauma or something? The worst feeling is not knowing what's happening and hopefully a doctor will be able to diagnose and treat this sudden condition of yours.
       
      • Useful Useful x 1
    3. AUTHOR
      AUTHOR
      Darcybeau

      Darcybeau Member

      Tinnitus Since:
      2010
      Cause of Tinnitus:
      Unknown
      I'm not sure, I was just on the computer and then it just start getting progressively worse as the hours went on, I don't remember anything that could have cause it, I didn't suffer any trauma or use any meds and the only loud-ish noise was from my niece and nephews squealing a bit when I visited earlier in the day.

      I've now got this weird heavy, "full" feeling in my right ear, so I'm going to the doctor and hopefully can find out more, wish me luck!
       
    4. fishbone
      Shitfaced

      fishbone Member Hall of Fame

      Tinnitus Since:
      1988
      Cause of Tinnitus:
      loud noise and very bad sickness
      Having a full ear could be many things. Try to relax and make that appointment and see what the dr says...

      The unknown is scary, just try to remain calm :)
       
      • Hug Hug x 1
    5. AUTHOR
      AUTHOR
      Darcybeau

      Darcybeau Member

      Tinnitus Since:
      2010
      Cause of Tinnitus:
      Unknown
      I went to the doctor and nothing was really revealed. I'm getting an audio assessment in a few days to see if there is any serious hearing loss and probably organise a visit to the ENT.

      I'm just trying to relax and not freak out!
       
    6. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      Sudden Hearing Loss is an emergency. You need to see a doctor immediately. They often prescribe steroids to try to get the hearing back. The treatment loses effectiveness the longer you wait.

      My advice is: don't wait (at all).
       
      • Agree Agree x 3
      • Like Like x 1
    7. Lorac

      Lorac Member Benefactor

      Location:
      Michigan
      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Sudden profound hearing loss in left ear.
      @Darcybeau,
      The standard treatment for sudden sensorineural hearing loss is with steroids. Steroid treatment may or may not help but the chance for success is thought to be better if it is administered right away. Your GP might not understand the urgency here.
       
      • Like Like x 1
    8. jacob21
      Amazed

      jacob21 Member Benefactor

      Tinnitus Since:
      2008 > 2009 "cured" >2nd onset June 2016
      Cause of Tinnitus:
      Noise Induce ( loud music )
      Agree with Lorac
      Darcibeau, Ask your doctor if you should try Prednisone 1mg/kg for at least a week... as your flare up is very acute
      or maybe by injection
       

Share This Page

Loading...